Alert archive / Maryland / River Flood Warnings in 2011
River Flood Warning 49, NWS Baltimore/Washington
NWS Baltimore/Washington issued this river flood warning at Apr 28, 2011, 9:43 PM EDT for Washington County, Maryland. It took effect at Apr 28, 2011, 10:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2011, 9:43 PM EDT (01:43 UTC)
- In effect from
- Apr 28, 2011, 10:00 PM EDT
- Expired
- Apr 29, 2011, 7:55 AM EDT
- In force
- 10 hr
- Issued by
- NWS Baltimore/Washington
- Flood severity
- Minor
County Washington County, MD
The radar
The Sterling radar (KLWX), 75 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Antietam Creek near Sharpsburg (SACM2).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01619500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
250 WGUS41 KLWX 290143 FLWLWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 943 PM EDT THU APR 28 2011 ...THE NATIONAL WEATHER SERVICE IN STERLING VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MARYLAND... ANTIETAM CREEK NEAR SHARPSBURG AFFECTING WASHINGTON COUNTY RUNOFF FROM EARLIER RAINFALL WILL CAUSE RISES INTO FLODO STAGE ON THE ANTIETAM CREEK NEAR SHARPSBURG THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROADWAY...THIS IS HOW MOST FLOOD DEATHS RESULT. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET. && MDC043-290800- /O.NEW.KLWX.FL.W.0049.110429T0200Z-110429T0800Z/ /SACM2.1.ER.110429T0200Z.110429T0200Z.110429T0200Z.NO/ 943 PM EDT THU APR 28 2011 THE NATIONAL WEATHER SERVICE IN STERLING VA HAS ISSUED A * FLOOD WARNING FOR THE ANTIETAM CREEK NEAR SHARPSBURG. * FROM THIS EVENING UNTIL LATE TONIGHT. * AT 9 PM THURSDAY THE STAGE WAS 7.9 FEET AND RISING. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND CREST NEAR 8.0 FEET BY LATE THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TONIGHT. * IMPACT...AT 8.0 FEET...WATER BEGINS TO COVER LOW LYING SECTIONS OF BURNSIDE BRIDGE ROAD. FLOODING OF PORTIONS OF ANTIETAM NATIONAL BATTLEFIELD, NEAR THE OLD BURNSIDE BRIDGE, BEGINS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.6 FEET ON APR 17 2011. && RIVER FLOOD OBSERVED 2PM 8PM 2AM 8AM CREST LOCATION STAGE STG DAY TIME THU THU FRI FRI STG DAY TIME ANTIETAM CREEK SHARPSBURG 8.0 7.9 THU 9 PM 5.8 5.6 5.4 5.3 8.0 THU 10 PM $$
3 follow-up statements
824 WGUS81 KLWX 290348 FLSLWX FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1148 PM EDT THU APR 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MARYLAND... ANTIETAM CREEK NEAR SHARPSBURG AFFECTING WASHINGTON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROADWAY...THIS IS HOW MOST FLOOD DEATHS RESULT. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET. && MDC043-291148- /O.EXT.KLWX.FL.W.0049.000000T0000Z-110430T0000Z/ /SACM2.1.ER.110429T0147Z.110429T1000Z.110429T1800Z.NO/ 1148 PM EDT THU APR 28 2011 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE ANTIETAM CREEK NEAR SHARPSBURG. * UNTIL FRIDAY EVENING. * AT 11 PM THURSDAY THE STAGE WAS 8.4 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 11 PM THURSDAY WAS 8.4 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.9 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MID-AFTERNOON TOMORROW. * IMPACT...AT 8.0 FEET...WATER BEGINS TO COVER LOW LYING SECTIONS OF BURNSIDE BRIDGE ROAD. FLOODING OF PORTIONS OF ANTIETAM NATIONAL BATTLEFIELD, NEAR THE OLD BURNSIDE BRIDGE, BEGINS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.6 FEET ON APR 17 2011. && RIVER FLOOD OBSERVED 2AM 8AM 2PM 8PM CREST LOCATION STAGE STG DAY TIME FRI FRI FRI FRI STG DAY TIME ANTIETAM CREEK SHARPSBURG 8.0 8.4 THU 11 PM 8.5 8.7 8.0 6.4 8.9 FRI 6 AM $$
836 WGUS81 KLWX 290755 FLSLWX FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 355 AM EDT FRI APR 29 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN WEST VIRGINIA... OPEQUON CREEK NEAR MARTINSBURG AFFECTING BERKELEY COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WEST VIRGINIA...MARYLAND... SOUTH BRANCH POTOMAC RIVER NEAR SPRINGFIELD AFFECTING HAMPSHIRE COUNTY ANTIETAM CREEK NEAR SHARPSBURG AFFECTING WASHINGTON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROADWAY...THIS IS HOW MOST FLOOD DEATHS RESULT. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET. && WVC027-291505- /O.EXT.KLWX.FL.W.0046.110429T0755Z-110429T1505Z/ /SPRW2.1.ER.110429T0602Z.110429T0730Z.110429T0905Z.NO/ 355 AM EDT FRI APR 29 2011 ...FLOOD WARNING EXTENDED UNTIL THIS MORNING...THE FLOOD WARNING CONTINUES FOR THE SOUTH BRANCH POTOMAC RIVER NEAR SPRINGFIELD. * UNTIL THIS MORNING. * AT 3 AM FRIDAY THE STAGE WAS 15.3 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 3 AM FRIDAY WAS 15.3 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS MORNING. * IMPACT...AT 15.0 FEET...WATER COVERS A SIGNIFICANT PORTION OF MEADOWLANDS NEAR THE RIVER. THE BOAT LAUNCH RAMP ON THE UPSTREAM RIGHT ABUTMENT OF THE BRIDGE ALSO FLOODS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 15.4 FEET ON APR 17 2011. && RIVER FLOOD OBSERVED 2PM 8PM 2AM 8AM CREST LOCATION STAGE STG DAY TIME FRI FRI SAT SAT STG DAY TIME SOUTH BRANCH POTOMAC RIVER SPRINGFIELD 15.0 15.3 FRI 3 AM 11.7 10.2 9.1 8.3 15.3 FRI 4 AM $$ MDC043-291333- /O.EXT.KLWX.FL.W.0049.000000T0000Z-110429T1333Z/ /SACM2.1.ER.110429T0147Z.110429T0430Z.110429T0733Z.NO/ 355 AM EDT FRI APR 29 2011 ...FLOOD WARNING EXTENDED UNTIL THIS MORNING...THE FLOOD WARNING CONTINUES FOR THE ANTIETAM CREEK NEAR SHARPSBURG. * UNTIL THIS MORNING. * AT 3 AM FRIDAY THE STAGE WAS 8.0 FEET. * FLOOD STAGE IS 8.0 FEET. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 3 AM FRIDAY WAS 8.4 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY OVERNIGHT LAST NIGHT. * IMPACT...AT 8.0 FEET...WATER BEGINS TO COVER LOW LYING SECTIONS OF BURNSIDE BRIDGE ROAD. FLOODING OF PORTIONS OF ANTIETAM NATIONAL BATTLEFIELD, NEAR THE OLD BURNSIDE BRIDGE, BEGINS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.9 FEET ON MAY 12 2008. && RIVER FLOOD OBSERVED 2PM 8PM 2AM 8AM CREST LOCATION STAGE STG DAY TIME FRI FRI SAT SAT STG DAY TIME ANTIETAM CREEK SHARPSBURG 8.0 8.0 FRI 3 AM 6.6 6.0 5.5 5.3 $$ WVC003-290825- /O.CAN.KLWX.FL.W.0047.000000T0000Z-110429T1609Z/ /MBGW2.1.ER.110428T2230Z.110429T0400Z.110429T0457Z.NO/ 355 AM EDT FRI APR 29 2011 THE FLOOD WARNING IS CANCELLED FOR THE OPEQUON CREEK NEAR MARTINSBURG. * AT 3 AM FRIDAY THE STAGE WAS 9.2 FEET. * FLOOD STAGE IS 10.0 FEET. * NO FLOODING IS CURRENTLY FORECAST. * IMPACT...AT 10.0 FEET...WATER BEGINS TO OVERFLOW LOW LYING AREAS AND PORTIONS OF SULPHUR SPRINGS ROAD. && RIVER FLOOD OBSERVED 2PM 8PM 2AM 8AM CREST LOCATION STAGE STG DAY TIME FRI FRI SAT SAT STG DAY TIME OPEQUON CREEK MARTINSBURG 10.0 9.2 FRI 3 AM 6.6 6.1 5.8 5.5 $$
546 WGUS81 KLWX 291155 FLSLWX FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 755 AM EDT FRI APR 29 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MARYLAND... ANTIETAM CREEK NEAR SHARPSBURG AFFECTING WASHINGTON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROADWAY...THIS IS HOW MOST FLOOD DEATHS RESULT. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET. && MDC043-291225- /O.CAN.KLWX.FL.W.0049.000000T0000Z-110429T1333Z/ /SACM2.1.ER.110429T0147Z.110429T0430Z.000000T0000Z.NO/ 755 AM EDT FRI APR 29 2011 THE FLOOD WARNING IS CANCELLED FOR THE ANTIETAM CREEK NEAR SHARPSBURG. * AT 7 AM FRIDAY THE STAGE WAS 6.6 FEET. * FLOOD STAGE IS 8.0 FEET. * NO ADDITIONAL FLOODING IS CURRENTLY FORECAST. && RIVER FLOOD OBSERVED 2PM 8PM 2AM 8AM CREST LOCATION STAGE STG DAY TIME FRI FRI SAT SAT STG DAY TIME ANTIETAM CREEK SHARPSBURG 8.0 6.6 FRI 7 AM 6.6 6.0 5.5 5.3 CRESTED $$ JE
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this river flood warning went out at Apr 28, 9:24 PM EDT, 19 minutes earlier.
Area forecast discussion, Apr 28, 9:24 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
924 PM EDT THU APR 28 2011
.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL SWING ACROSS THE MID ATLANTIC REGION
LATE TONIGHT AND FRIDAY. AT THE SURFACE...HIGH PRESSURE WILL BUILD
INTO THE REGION...BRINGING DRIER AND COOLER CONDITIONS THROUGH
SUNDAY MORNING. ANOTHER COLD FRONT WILL APPROACH LATE SUNDAY...
PROVIDING UNSETTLED CONDITIONS THROUGH TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
COLD FRONT WAS PUSHING THROUGH THE LOWER CHESAPEAKE BAY REGION
THIS EVENING. WIND SHIFT AND DRIER AIR WERE LOCATED BEHIND THE
FRONT. LOWER DEWPOINTS WILL CONTINUE TO FILTER SOUTHEAST THROUGH
THE CWA BEHIND THE FRONT OVERNIGHT.
STILL HAVE TO DEAL WITH CONVECTION NEAR THE FRONT ACROSS THE LOWER
BAY UNTIL ABOUT 02Z...OTHERWISE TONIGHT WILL GENERALLY BE DRY WITH
CLEARING SKIES ALTHOUGH UPPER TROUGH/VORT PRODUCING SHOWERS OVER
EASTERN OHIO WILL MOVE EAST OVERNIGHT AND THIS WILL ALLOW MORE CLOUDS
AND SOME SHOWERS TO AFFECT THE POTOMAC HIGHLANDS AFTER MIDNIGHT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE UPR LOW...AND ITS LAPSE RATES...WL BE THE MAIN PLAYER IN WX
TMRW. AT THE VERY LEAST...XPCTG BKN CLDS /STCU/. AT THE MOST SCT
SHRA PSBL. WUD XPCT IT TO BE MAINLY CONFINED TO THE MTNS AS
TOPOGRAPHY GIVES IT THE EXTRA LTL BOOST. DOWNSLOPE FLOW WL BE A
MITIGATING FACTOR E OF MTNS. HENCE...REST OF CWFA WL BE KEPT DRY
TMRW.
FRI NGT-SUN MRNG WL BE A FAIR AND DRY PD AS RDGG XPCTD SFC THRU
H5. TEMPS WL BE VERY CLOSE TO CLIMO NORMS THRU SAT NGT. WL BE
EXPERIENCING WAA BY SUNDAY. MAXT WL BE HIER...BUT NOT AS MUCH AS
PRVS FCSTS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
GIVEN WRNG OPS...HV NOT SPENT MUCH TIME ANALYZING THE XTNDD FCST.
THE MAIN CONSIDERATION WL BE TIMING/PROGRESS OF NEXT CDFNT...EITHER
MON OR TUE. HV POPS THRU THE PD. POPS NEAR CLIMO AFTER THAT.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
WIND GUSTS HAVE ABATED WITH THE SETTING OF THE SUN...BUT WILL
LIKELY HOLD ONTO A 5 TO 10 KNOT NORTHWEST TO WEST WIND OVERNIGHT.
THE PRESSURE GRADIENT BETWEEN EXITING LOPRES OVER ERN CANADA AND
HIPRES BUILDING IN FROM THE SOUTHEAST WILL ALLOW BREEZY CONDITIONS
FRI WITH WLY GUSTS 20-25 KT.
VFR THRU SUN. FLGT RESTRICTIONS PSBL AGN SUN NGT-TUE.
&&
.MARINE...
COLD FRONT WILL CLEAR THE LOWER MD CHESAPEAKE BAY AREA THROUGH
02Z. EXPECT A WIND SHIFT TO THE NORTHWEST TO OCCUR BEHIND THE
FRONT...BUT WITH SUNSET MIXING WONT BE AS EFFICIENT SO SCA GUSTS
ARE NOT EXPECTED OVERNIGHT.
MAY HV MIXING POTENTIAL TMRW ON BACK SIDE OF SYSTEM. NOT
THOROUGHLY IMPRESSED BY IT...BUT ITS CLOSE ENUF TO RAISE FLAGS
THIS CYCLE. WL HV HIPRES AS MAIN WX FEATURE THRU THE WKND.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM TO 5 PM EDT FRIDAY FOR
ANZ530>543.
&&
SYNOPSIS...BPP/HTS
NEAR TERM...BPP/HTS
SHORT TERM...HTS
LONG TERM...HTS
AVIATION...JRK/BPP
MARINE...BPP/HTSHazardous weather outlook, Apr 28, 7:36 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 736 PM EDT THU APR 28 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 291000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 736 PM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS ACROSS THE LOWER TIDAL POTOMAC RIVER AND LOWER MARYLAND CHESAPEAKE BAY AREA THROUGH ABOUT 9 PM THIS EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE RELAY ANY STORM REPORTS FROM THE RECENT SEVERE WEATHER EVENT TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-291000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 736 PM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE RELAY ANY STORM REPORTS FROM THE RECENT SEVERE WEATHER EVENT TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Apr 28, 4:40 PM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
440 PM EDT THU APR 28 2011
MDZ017-018-282130-
CALVERT MD-ST. MARYS MD-
440 PM EDT THU APR 28 2011
...STRONG THUNDERSTORM TO AFFECT CALVERT AND ST. MARYS COUNTIES...
AT 440 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF REDGATE...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE SAINT MARYS CITY...SAINT MARYS RIVER...
PATUXENT RIVER NAS...LEXINGTON PARK...CALIFORNIA...TOWN CREEK...
CHESAPEAKE RANCH ESTATES AND LUSBY.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3827 7638 3820 7636 3815 7654 3819 7655
3823 7667 3824 7667 3837 7652 3836 7649
3839 7650 3844 7644 3839 7637 3833 7640
3830 7636
TIME...MOT...LOC 2040Z 234DEG 47KT 3816 7666
SBKLocal storm report, Apr 28, 5:52 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
552 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 AM TORNADO 1 E CHRISTIAN 38.18N 79.21W
04/28/2011 AUGUSTA VA EMERGENCY MNGR
4 MILE TRACK. NOT YET RATED. NUMEROUS TREES SNAPPED OR
UPROOTED. DAMAGE TO SEVERAL HOUSES. ROOFING REMOVED ON
MULTIPLE RESIDENCES. SEVERAL OUT BUILDINGS DESTROYED.
&&
EVENT NUMBER LWX1100574
SMZLocal storm report, Apr 28, 6:54 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
654 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLOOD 3 ENE FRONT ROYAL 38.94N 78.13W
04/28/2011 WARREN VA 911 CALL CENTER
MORGAN FORD BRIDGE OVER HAPPY CREEK CLOSED DUE TO
FLOODING.
&&
EVENT NUMBER LWX1100575
SBKLocal storm report, Apr 28, 7:05 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
705 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD HILLSBORO 39.20N 77.72W
04/28/2011 LOUDOUN VA 911 CALL CENTER
ROUTE 9 CLOSED DUE TO FLASH FLOODING ON NORTH FORK
LITTLE CATOCTIN CREEK.
&&
EVENT NUMBER LWX1100576
SBKLocal storm report, Apr 28, 7:52 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
752 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TORNADO 1 ENE CAMP SPRINGS 38.81N 76.90W
04/27/2011 PRINCE GEORGES MD NWS EMPLOYEE
NWS STORM SURVEY. BRIEF TOUCHDOWN NEAR ANDREWS AFB AT
ALLENTOWN RD AND AUTH RD. RATED EF-0. MAX WIND SPEEDS OF
70 MPH. MAX WIDTH 100 YDS. TRACKED ONTO ANDREWS AFB
BEFORE LIFTING. ON GROUND FOR ABOUT 1 MINUTE.
&&
EVENT NUMBER LWX1100577
SMZNearby
River Flood Warnings in Maryland, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.